Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 10, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 30, 2012, 2:24 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2012, 2:24 PM PST (22:24 UTC)
- Expired
- Jan 31, 2012, 9:00 AM PST
- In force
- 19 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
788 WHUS76 KMTR 302224 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 224 PM PST MON JAN 30 2012 ...GUSTY NORTHWEST WINDS EXPECTED SOUTH OF POINT SUR... PZZ575-310630- /O.NEW.KMTR.SC.Y.0010.120130T2224Z-120131T1500Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 224 PM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST TUESDAY. * WINDS: NORTHWEST WINDS RANGING FROM 15 TO 25 KT ARE EXPECTED THROUGH EARLY TUESDAY MORNING. * WAVES: STEEP FRESH SWELL WILL BE GENERATED. * LOCATION: THESE CONDITIONS CAN BE EXPECTED SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-310630- /O.NEW.KMTR.SC.Y.0010.120130T2224Z-120131T1500Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 224 PM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST TUESDAY. * WINDS: NORTHWEST WINDS RANGING FROM 15 TO 25 KT ARE EXPECTED THROUGH EARLY TUESDAY MORNING. * WAVES: STEEP FRESH SWELL WILL BE GENERATED. * LOCATION: THESE CONDITIONS CAN BE EXPECTED SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
587 WHUS76 KMTR 310500 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 900 PM PST MON JAN 30 2012 PZZ570-311100- /O.EXB.KMTR.SC.Y.0010.000000T0000Z-120131T1100Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 900 PM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS: NORTHWEST WINDS RANGING FROM 15 TO 25 KT ARE EXPECTED THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-311100- /O.EXB.KMTR.SC.Y.0010.000000T0000Z-120131T1100Z/ POINT ARENA TO POINT REYES TO 10 NM- 900 PM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS: NORTHWEST WINDS RANGING FROM 15 TO 25 KT ARE EXPECTED THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-311300- /O.CON.KMTR.SC.Y.0010.000000T0000Z-120131T1500Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 900 PM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY. * WINDS: NORTHWEST WINDS RANGING FROM 15 TO 25 KT ARE EXPECTED UNTIL EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-311300- /O.CON.KMTR.SC.Y.0010.000000T0000Z-120131T1500Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 900 PM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY. * WINDS: NORTHWEST WINDS RANGING FROM 15 TO 25 KT ARE EXPECTED UNTIL EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
356 WHUS76 KMTR 311217 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 417 AM PST TUE JAN 31 2012 PZZ575-311700- /O.EXT.KMTR.SC.Y.0010.000000T0000Z-120131T1700Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 417 AM PST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS: NORTHWEST WINDS RANGING FROM 15 TO 25 KT ARE EXPECTED UNTIL 9 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-311700- /O.EXT.KMTR.SC.Y.0010.000000T0000Z-120131T1700Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 417 AM PST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS: NORTHWEST WINDS RANGING FROM 15 TO 25 KT ARE EXPECTED UNTIL 9 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 12:01 PM PST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 30, 12:01 PM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1201 PM PST MON JAN 30 2012
.DISCUSSION...AS OF 12:01 PM PST MONDAY...SHORT TERM ISSUE IS
RADAR RETURNS BEING PICKED UP OFF THE COAST. THE RADAR WAS
SWITCHED OVER TO VCP 21 AND IS PICKING UP 30 DBZ RETURNS AT AN
ELEVATION AROUND 12 THOUSAND FEET. VISIBLE SATELLITE SHOWS SOME
BUMPY LOOKING CLOUDS IN ASSOCIATION WITH THESE RETURNS. BEST
ESTIMATE IS ONLY VIRGA WILL OCCUR WITH FAIRLY DRY MID AND LOW
LEVELS IN THE SUB-CLOUD LAYER WITH MOST ASOS SITES REPORTING
CLOUDS FROM 15,000-20,000 FEET. INTERESTING TO NOTE THAT THE JUST
RECEIVED 12Z ECMWF ACTUALLY PICKS UP ON THIS FEATURE AND GENERATES
A FEW HUNDREDTHS OVER THE SANTA LUCIAS AND THEN EASTWARD INTO THE
SOUTHERN SIERRA. FOR NOW WILL LEAVE THE FORECAST DRY AS THAT
APPEARS TO BE THE LIKELY SCENARIO AND CAN COVER WITH NOW-CASTS
SHOULD A FEW RAIN DROPS OR SPRINKLES HIT SOME WINDSHIELDS LATER
THIS AFTERNOON...WITH BEST CHANCES FROM ABOUT MONTEREY SOUTHWARD.
CLOUDS ASSOCIATED WITH THIS FEATURE WILL LINGER THROUGH TONIGHT
THEN CLEAR OUT TOWARDS MORNING. COMBINATION OF CLOUD COVER AND DEW
POINTS AT OR ABOVE 40 WILL KEEP TEMPERATURES FAIRLY MILD OVERNIGHT.
PATTERN REMAINS BENIGN ON TUESDAY WITH A GENERIC ZONAL/ONSHORE
WIND FLOW. EXPECTING MORE SUNSHINE BY TUESDAY AFTERNOON WITH
TEMPERATURES WARMING INTO THE LOW TO MID 60S MOST VALLEYS BY
TUESDAY AFTERNOON.
THERE REMAINS SOME UNCERTAINTY FOR WEDS. THE GFS AND GEM MODELS
HINTED AT SOME LIGHT PRECIP FOR THE NORTH BAY ON WEDS AS A
SHORTWAVE MOVES THROUGH WHILE THE NAM MODEL CUT-OFF BUT WAS DRY.
THE GFS MOS POPS APPROACH 30% FOR THE NORTH BAY ON WEDS. THE BRAND
NEW 12Z ECMWF IS DRAMATICALLY DRIER AND SHOWS THE FRONTAL BOUNDARY
STAYING UP IN OREGON WITH PRONOUNCED RIDGING DEVELOPING BY LATER
WEDS AFTERNOON AND NIGHT. AFTER STRONGLY CONSIDERING SOME LOW END
POPS FOR WEDS...HAVE KEPT THE FORECAST DRY WITH HIGHER CONFIDENCE
IN THE ECMWF SOLUTION FOR TWO REASONS. ITS CURRENT INITIALIZATION
IS SOLID AND LONG TERM TRACK RECORD IS BETTER THAN THE OTHER MODELS.
FROM THURSDAY AND THROUGH NEXT WEEKEND THE ECMWF BUILDS A BLOCKING
RIDGE OVER THE ENTIRE WEST COAST WITH A THERMAL TROUGH ALONG THE
CA COAST. THIS SUGGESTS TEMPERATURES WELL ABOVE NORMAL WITH 850 MB
TEMPS AROUND 12 CELSIUS ON FRIDAY...LOWERING TO 8-10 CELSIUS OVER
THE WEEKEND. EITHER WAY SUNNY SKIES WITH ABOVE NORMAL TEMPS SEEMS
LIKE A GOOD BET INTO EARLY NEXT WEEK. BLOCKING RIDGE HANGS TOUGH
THROUGH AT LEAST FEB 8/9TH WITH LONG-WAVE TROUGH STUCK OUT NEAR
140 WEST.
&&
.AVIATION...AS OF 9:40 AM PST MONDAY...AN UPPER LEVEL SHORT WAVE
TROUGH WILL CONTINUE TO PRODUCE VARIABLE MID AND HIGH LEVEL CLOUDS
TODAY AND TONIGHT. ALSO...WEATHER RADAR IS REPORTING VIRGA WELL
OFFSHORE MOVING TOWARD CENTRAL CALIFORNIA. THIS AREA OF ENHANCEMENT
MAY PRODUCE LIGHT RAIN AT THE SURFACE AND WILL NEED TO WATCHED.
OTHERWISE...PATCHY LOW CLOUDS AT THE COAST ARE EXPECTED TO
BECOME MORE WIDESPREAD TONIGHT AND COULD MOVE OVER THE TERMINALS
PRODUCING MVFR OR IFR CIGS. CURRENTLY HINTING AT LOW CLOUDS IN
THE BAY AREA TAFS WITH MVFR CIGS ENTERING THE MONTEREY BAY TERMINAL
OVERNIGHT. FORECAST CONFIDENCE IS LOW.
VICINITY OF KSFO...VFR TODAY AND THIS EVENING. WINDS GENERALLY
UNDER 15 KNOTS TODAY. MVFR CIGS POSSIBLE OVERNIGHT.
KSFO BRIDGE APPROACH...VFR TODAY AND THIS EVENING. WINDS GENERALLY
UNDER 15 KNOTS TODAY. MVFR CIGS POSSIBLE OVERNIGHT.
MONTEREY BAY AREA TERMINALS...VFR TODAY AND THIS EVENING. WINDS GENERALLY
UNDER 15 KNOTS TODAY. MVFR CIGS EXPECTED OVERNIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: RWW
AVIATION/MARINE: EVANSNearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.